Posted by Edwards
on October 27, 1999 at 09:56:14:
In Reply to: Re: Effects of long term use of Dilantin posted by carol on September 29, 1999 at 23:27:20:
My mother has been on Dilantin for only two months and she had a toxic reaction to this medication which caused her to be admitted to intensive care because her skin started sloughing off of her hands and her neck and it also affected her respiratory system. Prior to that, it changed her skin tone and caused her speech to slur and have long term memory loss:
: : : I would like to hear from anyone who has taken Dilantin long term, and who has suffered from severe or even bizarre side effects. I was on Dilantin for thirty plus years for seizure control. In addition to common side effcts, I have suffered damage to my body, (gums, bones, muscle, tissue ect). I was finally taken off Dilantin a few years ago in favor of phenobarbital, but the damage has not yet reversed. Anybody out there in a similar situation?
: : My mother has been on dilantin for 2 years and
: : I am trying to find out the side effects. She is
: : not walking very good and her balance is off and
: : some times she is confused when she says things.
: : Her doctor says it isnt the dilantin but I think
: : it is. If you know any thing that you think might
: : help me please e mail me. thanks debbie
: Debbie, I have been taking dilantin for 15 yrs., and while I have a few side effects,the main thing for me to overcome has been the fatigue. It`s more manageable than it was 15 yrs ago, but it still occurs.
: Also- I read a nurse`s drug manual,and it lists "confusion" as one of the side effects of dilantin. Sincerely, Carol